I have had pain in the right leg for some time now. It appears with use of alendronate (Fosamax), and Evista. Any recommendation for a drug for osteoporosis that would not have this debilitating effect? I am included in the four percent who suffer this side effect with use of Fosamax.
11 Feb 2013
Another alternative is getting a 6 month injection of Prolia, but I greatly REGRET the day that I ever got that injection. I have had extreme skin and bone pain ever since when the side effects should have long gone away. My endocrinologist spent a lot of time researching when the side effects could go away and did not find anything to say that it would ever end. Some people are hospitalized from the injection as I've seen a posting from a woman who did end up in the hospital with terrible pain. It says that right in the flyer that I got at the time of the injection. That I could have put up with, but to have these side effects for unending time is terrible. There are other side effects from it that you should also check. Beware of Prolia.
There is also Forteo, but again, some difficult side effects with that one too. My doctor finally said that in spite of my fairly severe osteoporosis, she thought it was better that I don't get any more medication to treat it.
11 Feb 2013
Hello. Sara has experienced exactly what my doctor has said could happen with an injection. Because you have had side effects with Fosamax I would not suggest the shot. My Rhuemy and I discussed this. She would never use it for someone with your experience or mine.
I too have problems after taking Fosamax. So I stopped. I would feel very fatigued for a couple days after taking it and very achy.
I suggest you go to your rheumatologist, not a GP and have this evaluated. I assume you have stopped using it? Let me know what the doc says. Karen
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My bone density test showed osteopenia rather than osteoporosis. Lumbar spine tested "normal," but femur was in osteopenia range and ...
1 answer • 7 Nov 2010
I was on Fosamax years ago for Osteopenia. Bone density exams showed improvement. After being on the drug for over five years studies came out ...
1 answer • 22 Sep 2012
ie: it's reported after 5 yrs fosamax if not longer effective and should be discontinued. At a Women's Health Seminar, a gyn told us that ...
0 answers • 31 Jul 2013